Warning after six overdoses in 24 hours linked to 'fatal or white vallies' drugs

Police have issued a warning over the drugs
Police have issued a warning over the drugs
0
Have your say

Police in Hull have issued a warning after drugs thought to have been made in Serbia led to six people suffering overdoses in 24 hours.

They have all recovered after attending hospital in Hull.

The tablets are believed to be Bensedin 10mg, which are known as "fatal or white vallies".

One man has been arrested.

The drug's main ingredient is Diazepam and is used to treat anxiety, muscle spasms and insomnia, as well as preparing patients for surgery.

The instructions are in Serbian and the drug distributor's name is also a Serbian company.

Gilda Nunez, Programme Lead – Drugs and Alcohol for Hull Council, said: "The lack of control over the quality of street 'benzos' is a serious concern.

"Benzodiazepines can be illicitly manufactured and bought on the street, or they can also be diverted when prescribed.

"This is particularly dangerous because they can be long-acting drugs and stay in the system for longer, which increases the risks of overdose when mixing with alcohol or other drugs.

"I would like to reiterate that we are not aware of any new cases and we are working closely with Public Health England, Humberside Police and substance misuse services to monitor the situation and make sure the right harm reduction messages are given to population at risk.

In a statement Superintendent Jenny Bristow, from Humberside Police, said: “One man has been arrested on suspicion of drugs offences in connection with the overdoses.

"He remains in our custody whilst our enquiries continue.

“I would urge the public to exercise caution if they come into contact with controlled drugs, seeking medical attention immediately if they experience any unusual symptoms."

What is the advice:

Anyone who uses illicit drugs must understand that it is never possible to know exactly what you are taking. Substances packaged or sold as a particular drug could be something else entirely. Additionally, it is not possible to calculate the effects of mixing drugs and alcohol, or personal tolerance levels.

Be aware of the risks of taking drugs. Especially street diazepam or benzos may very well have different ingredients. There are tablets sold on the street as the real product that are counterfeit.

·Avoid mixing different types of drugs (including alcohol). The use of benzodiazepines with other depressants such as alcohol, heroin or methadone increases the risk of a fatal overdose.

Avoid using drugs alone. Those who are going to use drugs are urged to ensure they do not do so alone, and are within a safe environment.

Try a small quantity first. If people decide to use drugs they need to be cautious and try a small quantity first. Wait four hours because illicit tablets often have later onset of action.

Call emergency services. If you suspect that someone has overdosed call 911